Nebraska, 2001

Hail in Nebraska, September 7, 2001

September 7, 2001 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 7, 1:15 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Sep 7, 1:15 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
215 PM CDT FRI SEP 7 2001

FORECAST CHALLENGES -- PRECIPITATION CHANCES

SYNOPSIS -- FRONT IS NOT MAKING VERY FAST PROGRESS SOUTHEAST THROUGH
SOUTHEAST NEBRASKA AND SOUTHWEST IOWA.  A WEAK WAVE AHEAD OF THE
STRONGER SHORT WAVE NOW ENTERING WESTERN KANSAS HAS BEEN GENERATING
SOME THUNDERSTORM ACTIVITY FROM BIE NORTHEAST THROUGH OMA TO HNR AND
RDA.  ANOTHER STRONG WAVE IS DROPPING SOUTH SOUTHEAST INTO WYOMING
ON THE SOUTHWEST SIDE OF A LOW OVER MANITOBA.  THIS WAVE IS
ASSOCIATED WITH A 120-140 KNOT JET CORE AND HEIGHT FALLS OF 18
DECAMETERS AT TFX THIS MORNING.

FORECAST -- THE FIRST MINOR WAVE MOVING NORTHEAST HAS BEEN
GENERATING OCCASIONALLY STRONG BUT NOT SEVERE THUNDERSTORMS MOVING
NORTHEAST THROUGH THE SOUTHEAST PART OF THE CWA.  THERE HAS BEEN A
STRONG PUSH SOUTH THROUGH EASTERN COLORADO AND FAR WESTERN KANSAS AT
THE SURFACE BUT LITTLE EFFECTIVE PUSH FURTHER EAST.  THE NEXT
CONVECTION GROUP APPEARS TO HAVE STARTED WITH THE SHORT WAVE IN
WESTERN KANSAS.  SOME ACTIVITY WILL OCCUR AHEAD BUT CLOUDS IN SOUTH
CENTRAL NEBRASKA WOULD INDICATE SOUTHERLY FLOW IS PUSHING BACK NORTH
AGAINST THE FRONT.

ACTIVITY ACROSS AT LEAST THE SOUTHERN HALF OF THE CWA SHOULD
INCREASE THROUGH THE EVENING.  ASSUMING THE ETA IS CORRECT THE WAVE
SHOULD PUSH THROUGH SHORTLY AFTER MIDNIGHT.  COOLER AIR SHOULD POUR
IN BEHIND.

THE NEXT WAVE WILL CONTINUE SOUTH SOUTHEAST.  ALL THREE MODELS WANT
TO GENERATE A LOW ALOFT WITH THE SYSTEM...ALTHOUGH TIMING AND
DETAILS ARE ALL OVER THE PLACE.  NET RESULT IS THAT IT WILL BE
RELUCTANT TO COME OUT...AND GET TIME ENOUGH TO GET SOME MOISTURE IN
AHEAD OF IT.   TEMPERATURES WILL REMAIN COOL WITH THE NEXT BEST
THREAT OF PRECIP AFTER TONIGHT ON SATURDAY NIGHT.

CHANCE OF PRECIP WED AND THU IN THE EXTENDED.

.OMA...NONE.
POWERS

In the hours before

Special weather statement, Sep 7, 4:20 PM CST, 1 hour 40 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-080105-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
520 PM CDT FRI SEP 7 2001

A SEVERE THUNDESTORM WATCH IS IN EFFECT FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THROUGH 800 PM CDT.  THE MAIN
THREATS FROM THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS.
ISOLATED TORNADOES ARE ALSO POSSIBLE.

MILLER
Local storm report, Sep 7, 4:33 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
533 PM CDT FRI SEP 07 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0500 PM    3 NW WESTERN              NE   .88 INCH HAIL
09/07/01   SALINE                         REPORTED BY STORM
                                          SPOTTER. EVENT DURATION
                                          3 MINUTES.

0500 PM    3 S WESTERN               NE   .88 INCH HAIL
09/07/01   SALINE                         REPORTED BY STORM
                                          SPOTTER.

0520 PM    2 W WILBER                NE   1.75 INCH HAIL
09/07/01   SALINE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.
Special weather statement, Sep 7, 5:20 PM CST, 40 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-080300-

HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
620 PM CDT FRI SEP 7 2001

A SEVERE THUNDESTORM WATCH IS IN EFFECT FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THROUGH 800 PM CDT.  THE MAIN
THREATS FROM THESE STORMS ARE LARGE HAIL AND DAMAGING WINDS.

A TORNADO WATCH IS IN EFFECT FOR THE EXTREME SOUTHEAST CORNER
OF NEBRASKA UNTIL 1100 PM CDT.

MILLER

The radar

The Topeka radar (KTWX), 124 km away, was scanning. The volume nearest the first event began at 00:03 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Gage

When
September 7, 6:00 PM CST
Where
Gage County, 5 mi SW of Odell
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
40.000, -96.867

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, September 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268463.